MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; SUCTION/IRRIGATOR

INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; SUCTION/IRRIGATOR
Model Number 410299-03
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/17/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted sigmoid colectomy surgical procedure the suction irrigator broke and the customer was unable to remove the irrigator normally.The customer removed the instrument and cannula, and was able to get the instrument out, but further damage was done to the instrument to get it out.The customer continued with a new cannula and instrument.The procedure was completing as planned with no reported injury.The clinical sales representative informed that the suction irrigator instrument was working fine, then the surgical tech pulled the instrument to install a different type of instrument into the arm.When the surgical tech wanted to place the suction irrigator instrument back on to the arm, it would not go through the reducer.At that time, the tech obtained a new reducer and placed the suction irrigator instrument in, however, noticed that it became stuck.The surgical tech removed the trocar, instrument together, and was able to release the instrument.When the instrument was removed, it was observed the instrument was broken at the hinges.It was confirmed that no fragments fell into the patient.The procedure was completed robotically with no patient injury or harm.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the suction irrigator instrument involved with this complaint and completed the device evaluation.Failure analysis found the instrument distal tip broken off.The broken distal tip was not returned with the instrument.The instrument was also found to have the snake wrist disk dislodged and disk cables broken.The instrument was found to have the inner lumen missing.The inner lumen was not returned with the instrument.

Brand Name
ENDOWRIST;DAVINCI SI
Common Device Name
SUCTION/IRRIGATOR
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key17038569
Report Number2955842-2023-15370
Device Sequence Number15180563
Product Code NAY
UDI-Device Identifier10886874111106
UDI-Public(01)10886874111106(10)M10200112
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K110451
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 09/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number410299-03
Device Catalogue Number410299
Device Lot NumberM10200112 389
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/22/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/17/2020
Initial Report FDA Received Date06/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/09/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient Age78 YR
Patient SexMale